Flood, Lee
- When
- June 20, 6:10 PM EST
- Where
- Lee County, 2.16 mi NNE of Cape Coral to 2.38 mi NNE of Cape Coral
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.680, -81.960
Broadcast media reported flooding in North Fort Myers area.
Afternoon thunderstorms produce minor flooding in North Fort Myers in Lee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce minor flooding in North Fort Myers in Lee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 20, 1:56 PM EST, 4 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 256 PM EDT Mon Jun 20 2022 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Issued at 254 PM EDT Mon Jun 20 2022 Another round of afternoon showers/thunderstorms today will give way to drier, more stable conditions the next few days. The diffuse frontal boundary that has been providing ample moisture is beginning to move further south and out of our area. Sea breeze convergence will be the source of convection this afternoon, with the stronger East flow pushing the showers/storms towards the west coast. Though conditions are not as favorable for development of severe storms, SPC has placed us in a marginal risk for severe activity. Localized, damaging downbursts could be possible. Storms should taper off after 03Z. Rain chances plummet Tuesday through Thursday with the subsidence of the upper level ridge amplifying the drier air at the surface. This set up also means relentless heat for the next few days. With afternoon highs reaching upper 90s especially in our northern and central counties. Increased moisture returns Friday as does the typical sea breeze pattern of afternoon showers/storms. && .AVIATION... (18Z TAFS) Issued at 254 PM EDT Mon Jun 20 2022 Very similar to yesterday afternoon with storms along coastal sites more probable with the east to west propagation as the evening approaches. Storms already developing inland and drifting west. All terminals have a TEMPO group to represent the probable storms. Conditions should begin to taper off after 03Z for most sites with VFR prevailing through the rest of overnight hours and through tomorrow morning. && .MARINE... Issued at 254 PM EDT Mon Jun 20 2022 Storms will begin to move over coastal waters this afternoon into late this evening. Strong, gusty winds associated with the storms will cause unsafe boating conditions. Strong easterly flow overnight could cause close to SCEC conditions especially in northern offshore waters. && .FIRE WEATHER... Issued at 254 PM EDT Mon Jun 20 2022 Drier conditions Tuesday through Thursday will mean lower RH values. Some values could reach below critical levels, however winds and ERC values remain lower. Higher dispersion rates in the afternoon hours Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 94 76 94 / 50 20 0 10 FMY 75 92 72 91 / 40 30 0 10 GIF 73 91 71 93 / 40 20 0 10 SRQ 73 92 72 91 / 50 20 0 10 BKV 68 94 68 94 / 40 10 0 10 SPG 77 91 77 90 / 50 20 0 10 && Sea Breeze Thunderstorm Regime For Monday: 6 Sea Breeze Thunderstorm Regime For Tuesday: 3 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce DECISION SUPPORT....Carlisle
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 PM EDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 2 W VENICE GARDENS 27.07N 82.43W
06/20/2022 M43 MPH SARASOTA FL AWOS
AWOS STATION KVNC VENICE.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
511 PM EDT Mon Jun 20 2022
FLZ162-165-262-265-202215-
Coastal Charlotte FL-Inland Charlotte FL-Inland Lee FL-
Coastal Lee FL-
511 PM EDT Mon Jun 20 2022
...A strong thunderstorm will impact portions of southeastern
Charlotte and Lee Counties through 615 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm near
Southwest Florida Airport, or near Fort Myers. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, East Dunbar,
Matlacha, Palmona Park, Southwest Florida Airport, Harlem Heights,
Lochmoor Waterway Estates, Iona, Cypress Lake, Pine Island Center,
San Carlos Park, McGregor, Pine Manor, Charleston Park, Lovers Key
State Park, Matlacha Isles-Matlacha Shores and Olga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2633 8182 2632 8186 2641 8212 2646 8219
2677 8217 2694 8156 2642 8156 2642 8166
2632 8166 2631 8169 2631 8182
TIME...MOT...LOC 2110Z 154DEG 4KT 2658 8175
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
526 PM EDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 2 NNE MASARYKTOWN 28.47N 82.45W
06/20/2022 M45 MPH HERNANDO FL ASOS
ASOS STATION KBKV BROOKSVILLE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
535 PM EDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 2 NNE MASARYKTOWN 28.47N 82.45W
06/20/2022 M46 MPH HERNANDO FL ASOS
ASOS STATION KBKV BROOKSVILLE.
&&Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
600 PM EDT Mon Jun 20 2022
FLZ151-251-202245-
Coastal Hillsborough FL-Inland Hillsborough FL-
600 PM EDT Mon Jun 20 2022
...A strong thunderstorm will impact portions of north central
Hillsborough County through 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake-Orient Park, or near Temple Terrace, moving southwest at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tampa, Temple Terrace, Brandon, Palm River-Clair Mel, East
Lake-Orient Park, Riverview, Pebble Creek, University, Busch Gardens,
South Tampa, University Of Tampa, Mango, Peter O Knight Airport, New
Tampa, Tampa Executive Airport, Lettuce Lake Park, Orient Park, Ybor
City, Soho and Seffner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2817 8236 2812 8229 2802 8224 2782 8229
2788 8252
TIME...MOT...LOC 2200Z 033DEG 8KT 2800 8234
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
602 PM EDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 2 NW TEMPLE TERRACE 28.06N 82.41W
06/20/2022 E41 MPH HILLSBOROUGH FL PUBLIC
WEATHER STATION REPORTED 41 MPH WIND GUST
NEAR USF.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Broadcast media reported flooding in North Fort Myers area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026949.